MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135132
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the guidewire provided with the kit could not be pulled out during catheter placement.They mentioned that it could be a product quality issue.It was also mentioned that it was necessary to remove the guide wire and catheter from the patient simultaneously due to the defect.When removed, it showed that the guidewire was still intact (did not break apart).There was nothing else noted prior to use, and besides the reported issue, there were no other visible damages found on the product.There was no leak, and there was no problem with the luer adapter.There was no excessive force used, and the guidewire was removed by hand.As a remedial action, they unpacked a new set of catheter from the same product id with a different lot and used on the same day, and the procedure was completed.No medical intervention was required due to the event, and the patient was in good condition.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during catheter placement, the guidewire provided with the kit could not be pulled out.It was mentioned that the contributing factors to this event were product quality issues.There was no leak, and there was no problem with the luer adapter.There was nothing else unusual observed on the product prior to use, and besides the reported issue, there were no other visible damages found on the product.As a remedial action, they unpacked a new set of catheters from the same product id with a different lot and used it on the same day.When removed, it showed that the guidewire was still intact (did not break apart), and the guidewire was removed by hand.Additionally, it was necessary to remove the guide wire and catheter from the patient simultaneously due to the defect.There was no excessive force used.The procedure was completed, and there was no medical intervention required due to the event.The patient was in good condition.There was no reported patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted one mahurkar catheter and one guidewire, with obvious signs of use.There appeared to be no abnormalities with the device.It was reported that the guide wire was unable to be withdrawn.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are tho roughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20652618
Report Number1282497-2024-20012
Device Sequence Number8324534
Product Code MPB
UDI-Device Identifier10884521006218
UDI-Public10884521006218
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K192302
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888135132
Device Catalogue Number8888135132
Device Lot Number2307900161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2024
Supplement Date Received by Manufacturer11/07/2024
12/05/2024
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date11/14/2024
12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown